Strong generic vanishing and a higherdimensional Castelnuovo-de Franchis inequality

Giuseppe Pareschi*, Mihnea Popa

*Corresponding author for this work

Research output: Contribution to journalArticle

27 Scopus citations

Abstract

We extend to manifolds of arbitrary dimension the Castelnuovo-de Franchis inequality for surfaces. The proof is based on the theory of generic vanishing and on the Evans-Griffith syzygy theorem in commutative algebra. Along the way we give a positive answer, in the setting of Kähler manifolds, to a question of Green and Lazarsfeld on the vanishing of higher direct images of Poincaré bundles. We indicate generalizations to arbitrary integral transforms.

Original languageEnglish (US)
Pages (from-to)269-285
Number of pages17
JournalDuke Mathematical Journal
Volume150
Issue number2
DOIs
StatePublished - Nov 2009

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Strong generic vanishing and a higherdimensional Castelnuovo-de Franchis inequality'. Together they form a unique fingerprint.

  • Cite this